MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that difficulty to remove the guidewire and tip stripped off.Two v-14 control wires were used with development device for a pre-clinical animal study.When the device was withdrawn, significant resistance was felt.The added force and the angle of the wire caused the guidewire lumen to scrape the polymer tip off.Another of the same device was used but experienced the same problem.There were no complications reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.D5: operator of device updated from health professional to other and operator of device, other updated to boston scientific engineer.E3: occupation updated from other health care professional to non health care professional.G2: report source: remove health professional.
 
Event or Problem Description
It was reported that difficulty to remove the guidewire and tip stripped off.Two v-14 control wires were used with development device for a pre-clinical animal study.When the device was withdrawn, significant resistance was felt.The added force and the angle of the wire caused the guidewire lumen to scrape the polymer tip off.Another of the same device was used but experienced the same problem.There were no complications reported.It was further reported that this was an animal study procedure being performed as part of the product development process (pdp) evaluating guidewire tracking and exchange capabilities with a development device.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway
global park, la aurora
heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20129083
Report Number2124215-2024-54716
Device Sequence Number7399206
Product Code DQX
UDI-Device Identifier08714729799269
UDI-Public08714729799269
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/02/2026
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0033546257
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown